Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Aug 10, 2021, 2:49 AM CDT for Carter County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 2:49 AM CDT (07:49 UTC)
- Expired
- Aug 10, 2021, 3:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Paducah, KY
- Hail
- 0.75 in
- Wind
- 40
County Carter County, MO
The radar
The Paducah radar (KPAH), 180 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2546 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781
WWUS83 KPAH 100749
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
249 AM CDT Tue Aug 10 2021
MOZ107-100830-
Carter MO-
249 AM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of Carter County
through 330 AM CDT...
At 247 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Van Buren, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hunter around 305 AM CDT.
Other locations in the path of this storm include Ellsinore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3707 9104 3708 9096 3705 9096 3705 9073
3700 9073 3700 9071 3697 9072 3697 9070
3693 9070 3693 9068 3689 9068 3688 9066
3681 9066 3682 9102
TIME...MOT...LOC 0747Z 268DEG 16KT 3699 9094
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
DRSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 7:17 PM CDT, 7 hours 32 minutes earlier.
Area forecast discussion, Aug 9, 7:17 PM CDT, 7 hours 32 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
717 PM CDT Mon Aug 9 2021
.UPDATE...
Issued at 717 PM CDT Mon Aug 9 2021
Updated aviation discussion for the 00Z TAFs. Also, a forecast
update is forthcoming that will lower but not completely eliminate
rain chances overnight. Convection has been sparse late this
afternoon into the evening due to a lack of substantial forcing.
This trend should continue into the overnight in the absence of
any substantial upstream convective development. Relied heavily on
a combination of the 12Z NAMNest and some of the latest HRRR runs,
which appear to have the best handle on the present situation.
Following this guidance, any overnight shower and storm activity
is forecast to be isolated to widely scattered at best. The
remainder of the forecast is unchanged from the afternoon package.
&&
.SHORT TERM...(Tonight through Thursday)
Issued at 215 PM CDT Mon Aug 9 2021
Short res modeling suggests warm conveyor convection in our late
this pm/early evening, as seen active, with new development
possible over southcentral MO/on our FA doorstep, potentially
impacting northwest portions of FA later this pm/evening. After
diurnal fuel is lost, should see diminishing returns. A marginal
risk of svr continues for much of the FA until then.
Tmrw, a slight risk envelopes much of the region, as upstream
convection gets going during the daytime, and dives this direction
in the afternoon/evening hours. It has potent upper support, so
the risk is slightly higher.
Pops wane (though not entirely) Wed-Thu, but the heat/humidity
does not. Have added the eastern half of the FA to the Heat
Advisory for tmrw afternoon, per collab with neighbors. This may
need to be extended into the mid week period if current modeling
trends hold.
.LONG TERM...(Thursday night through Monday)
Issued at 215 PM CDT Mon Aug 9 2021
In the extended period, the WFO PAH forecast area will remain along
the southern tip of the base of the faster westerlies lying in a
broad low amplitude trough covering the Mississippi/Ohio Valley.
The beginning of the forecast period, namely Friday and Friday
night, should have the greatest coverage of rain across the area.
The NBM initialization may be too low with the coverage, but kept
these PoPs in place given the uncertainty as to where the frontal
boundary will eventually stall out across the Quad State region.
Have a preference toward the European/Canadian ensemble model
solutions vs. the GFS. The deterministic guidance options of the
Canadian, suggest the a more progressive movement of the frontal
boundary south of the area. This may be a good direction to go, but
uncertainty is too high not to at least keep a small chance of rain
in the southern border counties into Sunday.
Monday remains in question with respect to rain, as the Canadian and
European model guidance have timing differences with the development
of a closed low over Missouri on Monday. For now, will split the
difference and keep a chance of rain across the area into Monday.
For the Max/Min Temperatures, kept the NBM model guidance
initialization in place for this package, but made some model blend
adjustments to the dewpoint with a blend of the NBM and Canadian
guidance to reflect a slower southward transport of high dewpoints
associated with the movement of the frontal boundary. Fortunately,
the mix of temperature/dewpoint, and winds should keep heat index
values below critical thresholds through the extended period.
&&
.AVIATION...
Issued at 717 PM CDT Mon Aug 9 2021
VFR conditions are forecast through Tuesday. Trended the forecast
in a more optimistic direction with respect to shower/thunderstorm
potential and sky cover. That said, isolated to widely scattered
development is certainly not out of the question later tonight,
and will amend and adjust as the situation warrants. Fog shouldn't
be much of an issue either with a steady south breeze. SSW winds
will pick up to around 10 knots on Tuesday, and some gusts could
approach 15 knots. Scattered VFR cumulus development may lead to
an isolated shower/storm by afternoon.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory until 8 PM CDT Thursday for ILZ080-084-085-088-089-
092>094.
Heat Advisory from 11 AM to 8 PM CDT Tuesday for ILZ075>078-
081>083-086-087-090-091.
MO...Heat Advisory until 8 PM CDT Thursday for MOZ076-086-087-100-
107>112-114.
IN...Heat Advisory from 11 AM to 8 PM CDT Tuesday for INZ081-082-
085>088.
KY...Heat Advisory until 8 PM CDT Thursday for KYZ001>006.
Heat Advisory from 11 AM to 8 PM CDT Tuesday for KYZ007>022.
&&
UPDATE...RJP
AVIATION...RJPHazardous weather outlook, Aug 9, 7:51 PM CDT, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 751 PM CDT Mon Aug 9 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 751 PM CDT Mon Aug 9 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Isolated to widely scattered thunderstorms remain possible tonight. Lightning and heavy rain will be the main storm hazards. A heat advisory remains in effect along and west of a line from Pinckneyville, Illinois, to Marion, Illinois, to Mayfield, Kentucky. Refer to the advisory for more details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A heat advisory is in effect for the entire region Tuesday, and for west of a line from Pinckneyville, Illinois to Marion, Illinois to Mayfield, Kentucky through Thursday evening. Refer to the advisory for specific details. There is a slight risk of severe thunderstorms Tuesday afternoon and evening. A chance of storms continues daily through Thursday. Severe hazards possible Tuesday afternoon will be damaging winds. Lightning and heavy rain will be daily storm hazards. A chance of thunderstorms is also forecast Friday night, then again on Monday. An isolated strong storm cannot be ruled out during the afternoon or early evening hours. .SPOTTER INFORMATION STATEMENT... Spotters should maintain alert status should their activation be requested on Tuesday.
In the hours before
Special weather statement, Aug 10, 2:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
249 AM CDT Tue Aug 10 2021
MOZ107-100830-
Carter MO-
249 AM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of Carter County
through 330 AM CDT...
At 247 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Van Buren, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hunter around 305 AM CDT.
Other locations in the path of this storm include Ellsinore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3707 9104 3708 9096 3705 9096 3705 9073
3700 9073 3700 9071 3697 9072 3697 9070
3693 9070 3693 9068 3689 9068 3688 9066
3681 9066 3682 9102
TIME...MOT...LOC 0747Z 268DEG 16KT 3699 9094
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DRSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:28 PM CDT | Heat Advisory | PAH | Caldwell, Christian, Crittenden, Daviess, Henderson, Hopkins and 8 more | 54 hr |
| Aug 10, 3:52 PM CDT | Special Weather Statement | PAH | Franklin, Jefferson, Perry | 38 min |
| Aug 10, 3:42 AM CDT | Flash Flood Warning | PAH | Carter | 3 hr |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.